Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 33, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Apr 16, 2021, 11:13 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2021, 11:13 PM EDT (03:13 UTC)
- Expired
- Apr 18, 2021, 2:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
814 WHUS71 KGYX 170313 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1113 PM EDT Fri Apr 16 2021 ANZ151-153-171200- /O.CAN.KGYX.GL.W.0022.000000T0000Z-210417T0400Z/ /O.NEW.KGYX.SC.Y.0033.210417T0313Z-210417T1200Z/ Penobscot Bay-Casco Bay- 1113 PM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Penobscot Bay and Casco Bay. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ154-171200- /O.EXT.KGYX.GL.W.0022.000000T0000Z-210417T1200Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1113 PM EDT Fri Apr 16 2021 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 ft. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ150-152-171200- /O.CON.KGYX.GL.W.0022.000000T0000Z-210417T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 1113 PM EDT Fri Apr 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ARNOTT
3 follow-up statements
353 WHUS71 KGYX 171031 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 631 AM EDT Sat Apr 17 2021 ANZ150-152-154-172000- /O.CAN.KGYX.GL.W.0022.000000T0000Z-210417T1200Z/ /O.EXB.KGYX.SC.Y.0033.000000T0000Z-210417T2000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 631 AM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 14 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-171600- /O.EXT.KGYX.SC.Y.0033.000000T0000Z-210417T1600Z/ Penobscot Bay-Casco Bay- 631 AM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
515 WHUS71 KGYX 171557 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1157 AM EDT Sat Apr 17 2021 ANZ151-153-172000- /O.EXT.KGYX.SC.Y.0033.000000T0000Z-210417T2000Z/ Penobscot Bay-Casco Bay- 1157 AM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 1 to 4 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-180600- /O.EXT.KGYX.SC.Y.0033.000000T0000Z-210418T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1157 AM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
926 WHUS71 KGYX 171857 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 257 PM EDT Sat Apr 17 2021 ANZ151-153-172000- /O.CAN.KGYX.SC.Y.0033.000000T0000Z-210417T2000Z/ Penobscot Bay-Casco Bay- 257 PM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have diminished to below 25 kts and 5 ft respectively. $$ ANZ150-152-154-180600- /O.CON.KGYX.SC.Y.0033.000000T0000Z-210418T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 257 PM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 10:02 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 16, 10:02 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1002 PM EDT Fri Apr 16 2021
.SYNOPSIS...
Low pressure over southern New England will slowly drift to the
east and then out to sea tomorrow. Wet snow and rain showers
will continue through the night before tapering off during the
day tomorrow. Dry and cool weather expected for Sunday with a
warming trend the beginning of next week. Next chance for rain
will be late Wednesday as the next cold front approaches the
region.
&&
.NEAR TERM /THROUGH SATURDAY/...
1000pm Update: Minor changes to reduce area covered by snow
wording overnight as most locations south of the foothills
continue to see light rain with temperatures in the mid 30s.
Otherwise...only minor adjustments necessary to match evening
observations.
825pm Update: Have ended the wind advisory as peak winds along
the coast have just slowly started to fall. Otherwise...made
adjustments to temperatures and expected precipitation amounts
overnight with temperatures likely to not move much at all with
rain and snow continuing...but rates continuing to decrease as
forcing for ascent weakens. Rain dominates the observations
south of the foothills and even if we snow occasionally mix
in...can/t see more than a few tenths of an inch accumulating.
No other significant changes to the forecast for the overnight.
6pm Update: Given area webcams...reports...and surface
observations showing no remaining significant snow impacts...
have dropped all remaining winter headlines. Webcams do show
some snow at higher elevations in the mountains...but road
surfaces remain largely wet...and precipitation rates continue
to wane as surface low becomes vertically stacked. Will watch
temperatures for some icy spots overnight...but do not expect
much more than an additional inch of snow over mostly hilltop
and mountain locations. No other significant changes at this
time.
5pm Update: Added York County to the wind advisory given spotter
reports and mesonet observation which show gusts in excess of 50
mph...which is consistent with IOSN3 gust to 54kts in the past
hour. Given this...and mesoscale model trends...will also extend
the advisory through 8pm. No other changes to the forecast at
this time.
Today, the region finds itself under a broad cut-off low which
is beginning to vertically stack over its low-level center near
Cape Cod. This wave had produced a foot or more of snowfall
accumulation in some portions of southwest New Hampshire early
today thanks to FGEN-forced banded snowfall as the system
briefly lurched northwestward. At this hour, the heaviest NW
quadrant band has passed westward into Vermont where it is in
the process of weakening. Meanwhile the northern side of the low
is still producing a broad area of light snow and rain over
southern Maine into the Whites.
Pockets of mainly light rain and snow, and a few patches of
freezing rain and drizzle due to the dry slot aloft, will
continue over the region through tonight as the low center
begins to move east. Due to the slow movement of the low...
showers will only gradually pull out of the area from west to
east, finally pulling out of central Maine around the middle of
the day Saturday with a few peaks of sunshine before sundown.
Temperatures will be warmer than today, in the 40s for most,
with a northerly breeze gradually slackening through the day.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
Closed 500mb and associated surface low that has impacted the
region over the last few days slowly drifts further eastward
into the Canadian Maritimes on Saturday night. Cool NW flow will
be in its wake with enough clearing to allow low temps to drop
down into the lower 30s for most areas. Sunday temperatures will
be on the rebound but will remain seasonable for mid-April.
General cyclonic flow remains in place with enough moisture for
clouds to linger, so looking like a mostly cloudy day for
internal areas with more breaks across the coastal plain.
Overall looks to be a fair day with a passing sprinkle in the
mountains.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Zonal flow expected to begin the period on Monday with ridging
across the Northeast on Tuesday through Wednesday as the flow
amplifies ahead of a digging trough across the Ohio River Valley.
500mb trough will become the dominate weather feature towards the
end of the week. Overall forecast confidence is near average with
general agreement in pattern development next week.
Monday looks like a fair day with progressive zonal flow allowing
temperatures to trend up across the region to seasonal normals.
Model guidance is hinting at a weak 500mb vort max in the flow which
could spark off some afternoon light showers, increased some
light pops to hint at this solution. The pick of the week
weather wise looks to be on Tuesday as the ridge amplifies over
the eastern seaboard with return southerly flow allowing
widespread highs in the 60s with some areas hitting near 70
degrees. Mid-week trough has slowed down a bit with latest
guidance with the trough axis becoming negatively tilted.
Trended temps up a big as we should stay in southerly flow
through most of Wednesday with increasing clouds. Rain chances
by Wednesday night as an area of low pressure tracks across the
region with a cold airmass in its wake for the the end of the
week. Looks to be raw and cool on Thursday and Friday as the
region is under the mid-level 500mb low.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Short Term...
Summary: Low pressure will gradually pull away from New England
tonight and through Saturday with very gradually improving
flying conditions.
Restrictions: MVFR/IFR restrictions in SHRASN will continue
through tonight with improvement to MVFR/VFR during the day on
Saturday. VFR conditions are expected to dominate Saturday
night.
Winds: Northeast winds 15g25kts will diminish a bit after
midnight...back to 10-15kts while shifting more northwesterly.
Northwesterly winds 10-5kts will generally be the rule through
Saturday before falling below 10kts Saturday night.
LLWS: No LLWS expected through Saturday night.
Snowfall Rates: Any snow that falls through tonight is expected
to be light...no more than a few tenths of an inch per hour at
most.
Long Term... No significant impacts to aviation operations
expected until mid-week as the next cold front approaches the
region by Wednesday night.
&&
.MARINE...
Short Term...Northeasterly gales continue into tonight over the
waters, continuing over eastern outer waters into tomorrow
morning as the low pressure system responsible very slowly moves
east and into the open sea.
Long Term...
Quiet weather expected over the Gulf of Maine beginning next
week with weak high pressure in control. Southerly return flow
increases by Wednesday as the next surface cold front approaches
the coastal waters.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning until midnight EDT tonight for ANZ151-153-154.
Gale Warning until 8 AM EDT Saturday for ANZ150-152.
&&
SYNOPSIS...
NEAR TERM...Arnott
SHORT TERM...
LONG TERM...
AVIATION...Arnott
MARINE...Hazardous weather outlook, Apr 16, 7:55 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 755 PM EDT Fri Apr 16 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-180000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 755 PM EDT Fri Apr 16 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Some localized slick travel is possible overnight...particularly over higher elevation locations where periods of light snow are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-180000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 755 PM EDT Fri Apr 16 2021 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ151-153-154-180000- Penobscot Bay-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 755 PM EDT Fri Apr 16 2021 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ARNOTT
In the hours before
Local storm report, Apr 16, 8:39 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
839 PM EDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM SNOW HUDSON 42.76N 71.43W
04/16/2021 M2.0 INCH HILLSBOROUGH NH AMATEUR RADIO
&&
TUBBSLocal storm report, Apr 16, 8:42 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
842 PM EDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM SNOW SHAPLEIGH 43.54N 70.85W
04/16/2021 M4.0 INCH YORK ME AMATEUR RADIO
&&
TUBBSLocal storm report, Apr 16, 8:45 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
845 PM EDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM SNOW 5 SE LIMERICK 43.63N 70.72W
04/16/2021 M2.2 INCH YORK ME TRAINED SPOTTER
&&
TUBBSLocal storm report, Apr 16, 8:47 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
847 PM EDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM SNOW BUXTON 43.64N 70.52W
04/16/2021 M1.0 INCH YORK ME PUBLIC
&&
TUBBSLocal storm report, Apr 16, 8:56 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
856 PM EDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM SNOW LEBANON 43.39N 70.85W
04/16/2021 M1.0 INCH YORK ME PUBLIC
&&
TUBBSLocal storm report, Apr 16, 9:25 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
925 PM EDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW 1 N MADISON 43.91N 71.15W
04/16/2021 M1.0 INCH CARROLL NH TRAINED SPOTTER
&&
TUBBSNearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.